MAUDE Adverse Event Report: VULCAN CUSTOM DENTAL VULCAN CUSTOM DENTAL SURGICAL GUIDE

VULCAN CUSTOM DENTAL VULCAN CUSTOM DENTAL SURGICAL GUIDE
Model Number PRINT003
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Utilizing surgical guide print 003, final implant placement in location #7 deviated from plan and terminated in the cortical plate.
 
Additional Manufacturer Narrative
An inspection of the returned surgical guide revealed no defects with materials or components, guide placement and fit on a printed model was accurate and secure; a review of the surgical report and drilling protocol indicate the case was properly planned.Planning clinician also evaluated the case and provided the following feedback: "we rechecked the case and digitally everything seems to be in order even though the cbct scan is a bit hazy due to the metal restorative work and slight motion haziness which might have affected the accuracy to a point.Medio-distal placement is consistent with the planning, it seems that the drilling trajectory was slightly more buccal than planned leading to the apex of the implant in very close contact with the buccal plate, however, the original planning had the implant slightly tilted towards the buccal plate to avoid the nuitrient canal in the site and to maintain a screw retained emergence.Other factors that might affect the drilling path could be that the guide was slightly tilted during seating.Review of the post grafting scans shows that bone coverage is suffiecient and follow-up is recommended to ensure graft integration.The most probable cause would be a mixture of the above factors (slight haziness in the cbct scan affecting guide accuracy and having the implant's apex planned close to the buccal plate due to the above reasons).".

Brand Name
VULCAN CUSTOM DENTAL SURGICAL GUIDE
Common Device Name
DENTAL SURGICAL GUIDE
Manufacturer (Section D)
VULCAN CUSTOM DENTAL
2300 riverchase center
suite 825
birmingham AL 35244
Manufacturer (Section G)
VULCAN CUSTOM DENTAL
2300 riverchase center
suite 825
birmingham AL 35244
Manufacturer Contact
brett muetzel
2300 riverchase center
suite 825
birmingham, AL 35244
2054842312
MDR Report Key25142482
Report Number3012481042-2026-00060
Device Sequence Number15784140
Product Code NDP
UDI-Device Identifier00810033850066
UDI-Public00810033850066
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPRINT003
Device Lot NumberCN448134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexUnknown